Ask a doctor

Can Topical Tretinoin Cause Telangiectasias?

I'm a 39-yo man using Retin A 0.1% for rejuvenation. I have small telangiectasias on my nose. Assuming there's nothing else going on (eg,rosacea), could the Retin A be the cause? If so, should I stop it altogether or could I try 0.05%? Will stopping it cause regression of the t'ectasias?

Doctor Answers (2)

Topical tretinoin and telangiectasias

+1

There is no medical relationship between topical tretinion and capillary telangiectasis. The topicals can thin the skin and help you observe the capillaries that were there. Laser therapy can alleviate in a few sessions.

From MIAMI DR. B


Miami Plastic Surgeon
4.5 out of 5 stars 62 reviews

Retin A and telangiectases

+1

Retin-A can cause redness on the skin, rarely actual capillary blood vessels. The linear telangiectases at the grooves around the nostrils occur in many people without Rosacea after the 20s. These are easily treated with V-beam laser treatments and other laser and light sources.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.